She is now on baytril because I was concerned about the strong urine smell she has on top of the wet bottom, so we thought she might have an UTI. The other two antibiotics that we tried in the past for a different problem cut her appetite and made her lethargic so that’s why I opted for baytril. With baytril she’s still eating although I give her critical care just in case. Today when I picked her up to check on her back side I noticed this sticky white discharge coming from her bottom. I have a photo of it but when trying to post photos here it never works.
Could this be a side effect of the medication or does an UTI usually have this kind of discharge? Or perhaps it’s an infection of the uterus? And is this something that might affect Bella?
I have since cut the bottom of the houses.
She seems to be sensitive to all antibiotics and I am not really sure what to do in case if she does indeed have an UTI. And the vet’s office is not open until Monday.
Thanks to bpatters recommendation I found that helped avoid loss of appetite when 2 of ours were on Antibiotics. Are you weighing her daily? Is she losing weight?
Usually it is not advisable to stop antibiotics until the course is complete (usually about 10 days) stopping too soon can give the infection a resistance to antibiotics which could cause problems, but I am sure others can you give you better advice on this than I.
Yes I am taking her weight daily. According to the vet’s scale she’s 1020g according to my scale she’s 1105g. She’s been at that weight for the past days give or take a few grams. She just stopped eating as much especially when compared to Bella.
I know it’s not good to stop an antibiotic but at the same time if it gives diharrea it’s not good either. I am just not sure what to do. However, even if I don’t give her the dose tonight I think there’s still going to be antibiotic in her system from the morning.
Thank you for your reply
It was recommended to us by bpatters when ours were on Bactrim and Vibramycin and they seemed to have no issues with appetite loss.
One of the others here may be able to let you know if it is advisable to use it if she has diarrhea. I was just reading up on soft poops myself and one of the causes listed is too much veggies."If the droppings are merely soft, temporarily withholding vegetables may help."
More info here
Oh, hey, I found something she wrote:
This was on a thread trying to evaluate something similar to your second picture.When sows go into heat there isn't a "plug" that pops out. The entrance to the reproductive tract is sealed until they go into heat and then it slowly dissolves. It looks like normal skin until the dissolving begins and then you realize what you thought was unbroken skin, was actually a sealed opening.
This was the thread. Here's a link to the picture:
People did not come up with what it was. But it was indeed a typical crazy topic from long ago.
From all the looking up I just did, I am guessing it is not a mucus plug. And another quote from Pinta:
You can check to see if they were in heat. The genital opening to the vagina is sealed with a mucous "plug" when they aren´t in heat. Looks like seamless skin - whe they are in heat the mucous seal dissolves - usually from the centre outward.
The consistency I would say is rubbery and this is the only one I have seen yet. I think it’s related to her having the wet bottom before because it is the same color.
Her poops are getting better, but I stopped the antibiotic, should I still give her a dose in the morning? I am afraid it will only make matters worse as she’s now straining when she is trying to poop.
As for her being in heat I haven’t noticed any of the behavior she usually displays when in heat, but that might be because she’s so intolerant to antibiotics that it just masks her being in heat. I don’t know what antibiotic to try on her, both bactrim and doxycycline completely cut her appetite and make her lethargic. And now it seems baytril makes her poops soft and makes her just out of it.
When the other two were on bactrim and doxycycline we gave them the Bene-BAc 60-90 minutes after the Antibiotics and there was no noticeable decrease in appetite.
On the bright side I Pumpkin is doing better. Not sure sure about her poops but she’s moving around, has a better appetite, and even running around at floor time.
I just looked at the guinea Lynx antibiotic dosage list and entered her weight. She was on 22mg of baytril which is considered to be an overdose. My vet was basing it on literature he read, and it stated that the doses range from 5-40mg and I didn’t check guinea Lynx to make sure.
I won’t be stopping the medication completely. I’ll give her half the pill which is 11mg split into two for morning and night. Or should I give her just a quarter of the pill? That would be 5.5mg.
Oh, rereading your explanation, she was not on 22mg of Baytril. She was on 11mg of baytril two times a day. How much does she weigh? If she weighed a kilo (about 2.2 pounds) the dose would be 11mg/kg q12h (every 12 hours). This results in 22mg in one day.
I defer to you on the plug, bpatters. I don't think I've ever noticed any kind of plug (in or out) when I had my three females.
I will be decreasing the dose to 5.5mg twice a day as she seems to be doing better on that. However, her poops are still soft but retain a shape.
I am going to ask the vet, on Monday, if I should give her the antibiotic for 14 days rather than 10 since I am going to be giving her a lower dose. I am also going to ask him about the discharge too.